MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES

BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES
Model Number 990700.SPE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Encephalopathy (1833); Hemorrhage/Blood Loss/Bleeding (1888); Hyperbilirubinemia (1903); Ascites (2596)
Date of Event 08/01/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Medical assessment concurred with the assessment that the ascites, hyperbilirubinemia, rectal bleeding and encephalopathy were all related to the therasphere procedure.Encephalopathy, hyperbilirubinemia, ascites, bleeding and death are potential adverse events that are listed in the ifu.
 
Event or Problem Description
Patient (b)(6) with a solitary nodule in the left liver received therasphere on (b)(6) 2019.The absorbed dose to the liver was 122gy.The patient presented with dark rectal bleeding (grade 4) on the (b)(6) 2020 and was hospitalized on (b)(6) 2020.The patient developed an encephalopathic coma secondary to the digestive hemorrhage, which was exacerbated by hypovolemia occuring during diuretic treatment.This was attributed to the ectopic varicous veins of the small intestine.The patient emerged from the coma on (b)(6) 2020 with no further recurrence of bleeding, and the event resolved on (b)(6) 2020.This event was assessed as probably related to the therasphere procedure.The patient received treatment for rectal bleeding, and again presented with hepatic encephalopathy on (b)(6) 2020, along with ascites (grade 4) and hyperbilirubinemia (grade 4).Profuse ascitic decompensation was also observed, with all adverse events attributed to the evolution of the hepatic disease.The subject did not recover from the coma and died on the (b)(6) 2020.The physician reported that the encephalopathy, rectal bleeding, ascites and hyperbilirubinemia were probably related to the therasphere procedure.

Brand Name
THERASPHERE
Common Device Name
YTTRIUM-90 GLASS MICROSPHERES
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD
chapman house farnham bus park
weydon lane
farnham, GU9 8 QL
UK  GU9 8QL
MDR Report Key10659524
Report Number3002124543-2020-00020
Device Sequence Number3564416
Product Code NAW
UDI-Device Identifier05060116920284
UDI-Public05060116920284
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number990700.SPE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2020
Initial Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age48 YR